Alert archive / Kentucky / Tornado Warnings in 2024
Tornado Warning 95, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 26, 2024, 8:09 PM CDT for Caldwell County, Lyon County, Kentucky. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2024, 8:09 PM CDT (01:09 UTC)
- Expired
- May 26, 2024, 9:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 0.75 in
Counties Caldwell County, KY, Lyon County, KY
The radar
The Ft Campbell radar (KHPX), 69 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:14 PM CDT | TORNADO | 5 Sse Fredonia, KY | Tornado ongoing at this time. |
| May 26, 8:16 PM CDT | HAIL 2.5 | Farmersville, KY | Tennis to Baseball size hail. |
| May 26, 8:24 PM CDT | TORNADO | 4 Nne Princeton, KY | *** 3 INJ *** Trees down across multiple roads making travel impossible. 3 minor injuries reported about 4-5 miles north of Princeton. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 6:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
982
WFUS53 KPAH 270109
TORPAH
KYC033-143-270200-
/O.NEW.KPAH.TO.W.0095.240527T0109Z-240527T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
809 PM CDT Sun May 26 2024
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Central Caldwell County in western Kentucky...
North central Lyon County in western Kentucky...
* Until 900 PM CDT.
* At 809 PM CDT, a confirmed large and extremely dangerous tornado
was located near Eddyville, moving northeast at 20 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Princeton and Farmersville around 815 PM CDT.
Dawson Springs around 840 PM CDT.
Other locations impacted by this tornadic thunderstorm include Fryer.
This includes Interstate 69 in Kentucky between Mile Markers 71 and
90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3712 8769 3707 8803 3715 8808 3732 8781
3732 8780 3730 8781 3729 8779 3727 8780
3726 8779 3724 8780 3721 8776 3720 8777
3721 8774 3719 8775 3719 8773 3717 8772
3718 8771 3715 8768
TIME...MOT...LOC 0109Z 245DEG 19KT 3713 8803
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
JGG2 follow-up statements
566
WWUS53 KPAH 270119
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
819 PM CDT Sun May 26 2024
KYC033-143-270200-
/O.CON.KPAH.TO.W.0095.000000T0000Z-240527T0200Z/
Caldwell KY-Lyon KY-
819 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
CALDWELL AND NORTH CENTRAL LYON COUNTIES...
At 819 PM CDT, a confirmed large and extremely dangerous tornado was
located near Crider, or about 6 miles northwest of Princeton, moving
northeast at 20 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Law enforcement confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Princeton and Farmersville around 825 PM CDT.
Dawson Springs around 845 PM CDT.
Other locations impacted by this tornadic thunderstorm include Fryer.
This includes Interstate 69 in Kentucky between Mile Markers 71 and
90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3712 8769 3707 8803 3715 8808 3732 8781
3732 8780 3730 8781 3729 8779 3727 8780
3726 8779 3724 8780 3721 8776 3720 8777
3721 8774 3719 8775 3719 8773 3717 8772
3718 8771 3715 8768
TIME...MOT...LOC 0119Z 244DEG 17KT 3715 8799
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
JGG103
WWUS53 KPAH 270132
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
832 PM CDT Sun May 26 2024
KYC143-270142-
/O.CAN.KPAH.TO.W.0095.000000T0000Z-240527T0200Z/
Lyon KY-
832 PM CDT Sun May 26 2024
...THE TORNADO WARNING FOR NORTH CENTRAL LYON COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CDT for western and
northwestern Kentucky.
&&
LAT...LON 3713 8786 3720 8789 3722 8777 3721 8776
3720 8777 3721 8774 3719 8775 3719 8773
3717 8772 3718 8771 3716 8769
TIME...MOT...LOC 0132Z 257DEG 29KT 3717 8782
$$
KYC033-270200-
/O.CON.KPAH.TO.W.0095.000000T0000Z-240527T0200Z/
Caldwell KY-
832 PM CDT Sun May 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EAST
CENTRAL CALDWELL COUNTY...
At 832 PM CDT, a confirmed large and extremely dangerous tornado was
located near Olney, or northeast of Princeton, moving east at 35 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Dawson Springs around 835 PM CDT.
This includes Interstate 69 in Kentucky between Mile Markers 82 and
90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3713 8786 3720 8789 3722 8777 3721 8776
3720 8777 3721 8774 3719 8775 3719 8773
3717 8772 3718 8771 3716 8769
TIME...MOT...LOC 0132Z 257DEG 29KT 3717 8782
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
JGGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 26, 6:30 PM CDT, 1 hour 39 minutes earlier. Its key messages:
- A final line of storms is expected to move southeast through the region this evening. Damaging winds, large hail, and tornadoes will remain a threat tonight.
- The flood threat remains as many areas saw several inches of rainfall. The flood watch is unchanged.
- A much needed respite from the active weather pattern is in store for the bulk of next week, as we return to drier weather and near normal temperatures.
Area forecast discussion, May 26, 6:30 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
630 PM CDT Sun May 26 2024
.KEY MESSAGES...
- A final line of storms is expected to move southeast through
the region this evening. Damaging winds, large hail, and
tornadoes will remain a threat tonight.
- The flood threat remains as many areas saw several inches of
rainfall. The flood watch is unchanged.
- A much needed respite from the active weather pattern is in
store for the bulk of next week, as we return to drier weather
and near normal temperatures.
&&
.DISCUSSION...
Issued at 216 PM CDT Sun May 26 2024
Visible satellite shows extensive clearing taking place behind a
convective complex now moving across central Kentucky. While
convective overturning has been evident over the past few hours,
surface observations are beginning to show boundary layer recovery
taking place. Most, if not all available guidance shows scattered
development of showers and storms to the west and northwest this
afternoon. The atmosphere is expected to continue to strongly destabilize
with CAPE values reaching upwards of 3000+ J/kg. The
expectation is that updrafts will be able to take advantage of
this instability and could quickly become severe. The
thermodynamic and kinematic fields that these storms will be
moving into will be more than sufficient for severe weather into
the evening hours. All hazards will be possible with these
storms with damaging winds, large hail, and tornadoes possible.
The main questions surrounding this evening is convective mode,
specifically how long discrete convection lasts before becoming
linear. A strong tornado threat will especially be associated
with any supercell mode, with the primary hazard becoming
widespread damaging winds with linear modes.
The flood threat will also continue tonight with heavy rainfall
rates. Antecedent conditions will be favorable with recent radar
estimates of 3-5 inches of rainfall across portions of SE MO and W
KY. Any additional heavy rainfall will only aggravate ongoing
conditions and could lead to further flash flooding. The flood watch
will continue through 12Z Mon.
Surface high pressure builds across the region Monday bringing much
drier weather to much of the work week. Cooler temperatures and
lower relative humidity are expected Tuesday and Wednesday. High
pressure eventually moves eastward across the Great Lakes with
an upper level disturbance moving across the northern plains
bringing weak height falls across the area. This will bring a
slight increase in PoPs for Friday and into the weekend.
Temperatures will also increase back to near or above normal
with southerly flow.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 622 PM CDT Sun May 26 2024
Severe convection will move across the region this evening.
Scattered storms will be possible ahead of the main line which
plows through between 00-05z from northwest to southeast. Could
see wind gusts exceed 50 kts with these storms. Overnight, could
see some MVFR cig development mainly east of the Mississippi
River. Guidance hints at EVV Tri-State for area most likely for
this. Can't rule out some patchy fog development overnight too.
Most of tomorrow will feature mostly clear skies along with NW
winds of 7-10 kts. May have some gusts of 15-18 kts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Monday morning for ILZ075>078-080>094.
MO...Flood Watch through Monday morning for MOZ076-086-087-100-
107>112-114.
IN...Flood Watch through Monday morning for INZ081-082-085>088.
KY...Flood Watch through Monday morning for KYZ001>022.
&&
DISCUSSION...AD
AVIATION...SPHazardous weather outlook, May 26, 3:56 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 356 PM CDT Sun May 26 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-272100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 356 PM CDT Sun May 26 2024 /456 PM EDT Sun May 26 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Another round of severe thunderstorms will move through the region late this afternoon and evening. All hazards are possible including very large hail, damaging winds in excess of 70 mph, and tornadoes (including the potential for a strong tornado). Significant flash flooding is also possible with torrential rains falling on areas that already received 2 to 5 inches this morning. A Flood Watch remains in effect for the entire area. .DAYS TWO THROUGH SEVEN...Monday through Saturday A small chance of thunderstorms returns to the forecast for Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. Any reports of storm damage or flooding will be greatly appreciated.
In the hours before
Local storm report, May 26, 7:58 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
758 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM Hail 6 S Murphysboro 37.69N 89.32W
05/26/2024 E1.00 Inch Jackson IL Emergency Mngr
&&
SGELocal storm report, May 26, 8:01 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
801 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM Tstm Wnd Dmg 4 W Lodi 37.25N 90.53W
05/26/2024 Wayne MO Emergency Mngr
Trees blown down on vehicles in Sam A Baker
Park.
&&
SGELocal storm report, May 26, 8:02 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
802 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Tstm Wnd Gst Sims 38.36N 88.53W
05/26/2024 E60 MPH Wayne IL Trained Spotter
Estimated 60 mph winds near Sims.
&&
CWLocal storm report, May 26, 8:04 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
804 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Tstm Wnd Dmg 3 NNW Johnston City 37.85N 88.95W
05/26/2024 Williamson IL Public
Power lines down in Stritz.
&&
SGELocal storm report, May 26, 8:07 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
807 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Hail Dahlgren 38.20N 88.68W
05/26/2024 M1.00 Inch Hamilton IL Emergency Mngr
&&
SGELocal storm report, May 26, 8:09 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
809 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM Hail 1 NE Robards 37.69N 87.53W
05/26/2024 E1.00 Inch Henderson KY Emergency Mngr
&&
SGEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:06 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Lyon, McCracken, Marshall | 39 min |
| May 26, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Union | 52 min |
| May 26, 7:16 PM CDT | Tornado Warning | PAH | Livingston, Lyon, Marshall | 44 min |
| May 26, 7:26 PM CDT | Tornado Warning | PAH | Union | 34 min |
| May 26, 7:31 PM CDT | Tornado Warning | PAH | Henderson, McLean, Union, Webster | 44 min |
| May 26, 7:35 PM CDT | Tornado Warning | PAH | Crittenden, Livingston, Lyon | 40 min |
| May 26, 7:46 PM CDT | Flash Flood Warning | PAH | Union | 5 hr |
| May 26, 7:47 PM CDT | Tornado Warning | PAH | Caldwell, Crittenden, Lyon | 28 min |
| May 26, 7:51 PM CDT | Tornado Warning | PAH | Henderson, Union | 39 min |
| May 26, 7:52 PM CDT | River Flood Warning | PAH | Christian, Trigg | 4 hr |
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | PAH | Union | 51 min |
| May 26, 8:02 PM CDT | Tornado Warning | PAH | Daviess, Henderson, McLean, Webster | 43 min |
| May 26, 8:11 PM CDT | Tornado Warning | PAH | Caldwell, Lyon | 22 min |
| May 26, 8:24 PM CDT | Tornado Warning | PAH | Caldwell, Hopkins | 51 min |
| May 26, 8:26 PM CDT | Flash Flood Warning | PAH | Henderson | 5 hr |
| May 26, 8:30 PM CDT | Tornado Warning | PAH | Caldwell | 15 min |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 38 min |
| May 26, 8:38 PM CDT | Tornado Warning | PAH | Caldwell, Hopkins | 22 min |
| May 26, 8:41 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, McCracken | 64 min |
| May 26, 8:52 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Daviess, Henderson, Union, Webster | 35 min |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, Hopkins, McLean, Webster | 51 min |
| May 26, 9:01 PM CDT | Tornado Warning | PAH | Hopkins | 29 min |
| May 26, 9:04 PM CDT | Tornado Warning | PAH | Hopkins, Muhlenberg | 56 min |
| May 26, 9:12 PM CDT | Flash Flood Warning | PAH | Daviess, McLean, Webster | 5 hr |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Livingston and 1 more | 46 min |
| May 26, 9:16 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, Webster | 44 min |
| May 26, 9:25 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Muhlenberg, Todd, Trigg | 50 min |
| May 26, 9:33 PM CDT | Tornado Warning | PAH | Muhlenberg | 27 min |
| May 26, 9:36 PM CDT | Areal Flood Advisory | PAH | Hopkins, Muhlenberg | 17 min |
| May 26, 9:37 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Calloway, Christian, Graves, Lyon, Muhlenberg and 2 more | 53 min |
| May 26, 9:50 PM CDT | Tornado Warning | PAH | Muhlenberg | 25 min |
| May 26, 9:53 PM CDT | Flash Flood Warning | PAH | Hopkins, Muhlenberg | 3 hr |
| May 26, 10:08 PM CDT | Tornado Warning | PAH | Todd | 11 min |
| May 26, 10:26 PM CDT | Areal Flood Advisory | PAH | Calloway, Christian, Todd, Trigg | 3 hr |
Nearby
Tornado Warnings in Kentucky, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.